Munich Personal RePEc Archive

A Probability Distribution Associated With Events With Multiple Occurrences

Panaretos, John and Xekalaki, Evdokia (1989): A Probability Distribution Associated With Events With Multiple Occurrences. Published in: Statistics and Probability Letters , Vol. 8, No. 4 (1989): pp. 389-396.

[img]
Preview
PDF
MPRA_paper_6253.pdf

Download (368kB) | Preview

Abstract

The paper discusses extensions of the well-known hypergeometric and negative hypergeometric distributions for describing data with multiple counts. The derivation of these extensions is based on certain urn schemes that allow for sampling clusters of items rather than individual items. The obtained distributions are then examined with respect to their properties, interrelations as well as relations to other existing distributions

UB_LMU-Logo
MPRA is a RePEc service hosted by
the Munich University Library in Germany.